Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2013, 11:57 PM CDT for Kingman County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2013, 11:57 PM CDT (04:57 UTC)
- Expired
- Apr 23, 2013, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kingman County, KS
The radar
The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS53 KICT 230457
SVRICT
KSC095-230545-
/O.NEW.KICT.SV.W.0028.130423T0457Z-130423T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT MON APR 22 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZENDA...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...NORWICH...SPIVEY...CLEVELAND...RAGO...KINGMAN AIRPORT...
MURDOCK AND MT VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9781 3739 9781 3739 9835 3761 9842
TIME...MOT...LOC 0458Z 259DEG 38KT 3752 9822
HAIL...1.00IN
WIND...60MPH
$$
SMITH3 follow-up statements
346
WWUS53 KICT 230508
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CDT TUE APR 23 2013
KSC095-230545-
/O.CON.KICT.SV.W.0028.000000T0000Z-130423T0545Z/
KINGMAN KS-
1208 AM CDT TUE APR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 1245 AM CDT...
AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KINGMAN...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORWICH AND MURDOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3762 9822 3773 9781 3739 9781 3739 9819
TIME...MOT...LOC 0508Z 259DEG 38KT 3754 9809
HAIL...1.00IN
WIND...60MPH
$$
SMITH455
WWUS53 KICT 230520
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT TUE APR 23 2013
KSC095-230545-
/O.CON.KICT.SV.W.0028.000000T0000Z-130423T0545Z/
KINGMAN KS-
1220 AM CDT TUE APR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KINGMAN COUNTY UNTIL 1245 AM CDT...
AT 1216 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF NORWICH...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORWICH AND MURDOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3739 9808 3764 9807 3773 9781 3739 9781
TIME...MOT...LOC 0520Z 259DEG 38KT 3754 9792
HAIL...1.00IN
WIND...60MPH
$$
SMITH811 WWUS53 KICT 230532 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1232 AM CDT TUE APR 23 2013 KSC095-230542- /O.CAN.KICT.SV.W.0028.000000T0000Z-130423T0545Z/ KINGMAN KS- 1232 AM CDT TUE APR 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KINGMAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3739 9808 3764 9807 3773 9781 3739 9781 TIME...MOT...LOC 0532Z 259DEG 38KT 3756 9776 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:17 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 22, 11:17 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1117 PM CDT MON APR 22 2013 .UPDATE... ISSUED AT 1117 PM CDT MON APR 22 2013 AFTER FURTHER INSPECTION OF MODEL AND OBSERVATIONAL DATA...WE DECIDED TO INCREASE SNOW AMOUNTS ACROSS CENTRAL KS INTO THE 3-5 INCH CATEGORY. MID-LEVEL FRONTOGENESIS IS INTENSE ACROSS THE NORTHERN 1/2 TO 2/3 OF KS OVERNIGHT...ALONG WITH DECENT ELEVATED INSTABILITY. THIS SYNOPTIC PATTERN WOULD FAVOR A NARROW SWATH OF HEAVY SNOW GENERALLY ALONG THE I-70 CORRIDOR...WHICH COULD TOTAL 6+ INCHES. GIVEN THE LIKELY VERY NARROW NATURE OF THIS POTENTIAL SNOW BAND...WILL STICK WITH A STRONGLY WORDED WINTER WEATHER ADVISORY FOR NOW...BUT OVERNIGHT SHIFT WILL NEED TO MONITOR. ADK && UPDATE ISSUED AT 1027 PM CDT MON APR 22 2013 GIVEN LATEST 00Z NAM COMING IN A TAD COOLER THAN PREVIOUS RUNS...EXPANDED THE WINTER WEATHER ADVISORY ANOTHER ROW OF COUNTIES SOUTH TO INCLUDE RENO...HARVEY AND MARION COUNTIES. OTHERWISE...PREVIOUS FORECAST WAS IN GOOD SHAPE. STILL ANTICIPATING 2-4 INCHES OF SNOW GENERALLY ALONG/NORTHWEST OF HIGHWAY 56 OVER CENTRAL KS...WITH A MIX OF RAIN...SLEET AND FREEZING RAIN SOUTH. COULD SEE UP TO ONE-TENTH OF AN INCH ICE ACCUMULATIONS ON ELEVATES SURFACES GENERALLY ALONG AND EITHER SIDE OF THE HIGHWAY 50 CORRIDOR. ADK && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 330 PM CDT MON APR 22 2013 ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE DARKENING ON THE WATER VAPOR IMAGERY. LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU- KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN EXTENDING INTO SOUTHEASTERN KANSAS. PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN ORDER FOR CENTRAL KANSAS. THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME. GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE IN THE UPPER 50S TO LOWER 60S/ MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF PRECIPITATION TYPES OFFERED IN THE FORECAST. ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS WITH LOWS BELOW/ABOVE 27 RESPECTIVELY. COOK .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 330 PM CDT MON APR 22 2013 HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND. THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT. COOK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 647 PM CDT MON APR 22 2013 BUSY WEATHER THE NEXT 18-24 HOURS...AS A STRONG COLD FRONT BLASTS SOUTH ACROSS THE REGION. INITIALLY THIS EVENING...SCATTERED THUNDERSTORMS WILL AFFECT SOUTHERN KS...SOME OF WHICH MAY BE STRONG/SEVERE FOR KICT-KCNU (ESPECIALLY NEAR KICT). BY 04-06Z...PREVAILING WIDESPREAD PRECIPITATION WILL SPREAD ACROSS THE ENTIRE AREA...WITH A MIX OF SNOW/SLEET FOR MAINLY KRSL-KSLN. PRECIPITATION WILL GRADUALLY COME TO AN END BY LATE MORNING/EARLY AFTERNOON TUE. STRONG/GUSTY NORTH WINDS ANTICIPATED BEHIND THE FRONT...ALONG WITH IFR TO LOW MVFR CIGS. ADK && .FIRE WEATHER... ISSUED AT 330 PM CDT MON APR 22 2013 PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT THAT PROBABLE THIS WEEK. COOK && .CLIMATE... ISSUED AT 336 PM CDT SAT APR 20 2013 RECORD LOWS FOR APRIL 23RD WICHITA...34 DEGREES IN 1996 SALINA....28 DEGREES IN 1909 RUSSELL...29 DEGREES IN 1967 CHANUTE...33 DEGREES IN 1909 RECORD LOWS FOR APRIL 24TH WICHITA...31 DEGREES IN 1967 SALINA....26 DEGREES IN 1967 RUSSELL...25 DEGREES IN 1967 CHANUTE...29 DEGREES IN 1956 KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 39 27 58 / 90 90 20 10 HUTCHINSON 31 38 24 57 / 100 90 20 10 NEWTON 32 36 25 56 / 100 90 20 10 ELDORADO 33 38 26 57 / 100 90 30 10 WINFIELD-KWLD 35 39 27 59 / 90 90 30 10 RUSSELL 28 36 22 54 / 100 90 10 10 GREAT BEND 28 35 23 55 / 100 90 10 10 SALINA 30 36 23 55 / 100 90 20 10 MCPHERSON 30 36 23 56 / 100 90 20 10 COFFEYVILLE 38 41 30 57 / 100 90 30 10 CHANUTE 36 38 27 56 / 100 90 30 10 IOLA 35 37 27 56 / 100 90 30 10 PARSONS-KPPF 37 39 29 56 / 100 90 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ093>096-098>100. WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR KSZ032-033- 047>052-067-068. FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ032-033-047>053-067>072-082-083-091-092. &&
Hazardous weather outlook, Apr 22, 11:30 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1130 PM CDT MON APR 22 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1130 PM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS THROUGH NIGHT. THE STRONGEST ACTIVITY IS CAPABLE OF PEA TO DIME SIZE HAIL. A STRONG COLD FRONT WILL ARRIVE TONIGHT...BRINGING A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND FREEZING DRIZZLE TO CENTRAL AND SOUTH-CENTRAL KANSAS. PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS. STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR BEHIND THE FRONT...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S ARE A CONCERN FOR VEGETATION AND CROPS WEDNESDAY AND THURSDAY MORNINGS. SEE THE LATEST FROST AND FREEZING ADVISORIES AND WARNINGS. ANOTHER STORM SYSTEM WILL ENTER INTO THE REGION THURSDAY. STRONG SOUTHERLY WINDS WILL CAUSE THE GRASSLAND FIRE INDEX TO REACH THE VERY HIGH CATEGORY THURSDAY AFTERNOON. STRONG STORMS FROM THIS SYSTEM ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 22, 10:18 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT MON APR 22 2013
KSZ083-230345-
SEDGWICK-
1018 PM CDT MON APR 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHENEY...OR 21 MILES EAST OF
KINGMAN...AND MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3755 9781 3773 9781 3774 9773 3774 9770
3781 9728 3753 9728
TIME...MOT...LOC 0318Z 268DEG 40KT 3765 9768
LAWSONSpecial weather statement, Apr 22, 10:58 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT MON APR 22 2013
KSZ067-230430-
RENO-
1058 PM CDT MON APR 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF ABBYVILLE...OR 20
MILES WEST OF HUTCHINSON...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3817 9839 3817 9822 3816 9821 3816 9815
3818 9814 3817 9778 3790 9783 3795 9841
TIME...MOT...LOC 0358Z 280DEG 45KT 3805 9825
LAWSONLocal storm report, Apr 22, 11:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT MON APR 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL HUTCHINSON 38.07N 97.91W
04/22/2013 E0.75 INCH RENO KS BROADCAST MEDIA
&&
ADKLocal storm report, Apr 22, 11:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON APR 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 1 WSW HUTCHINSON 38.06N 97.93W
04/22/2013 E1.00 INCH RENO KS TRAINED SPOTTER
DIMES TO A FEW QUARTERS.
&&
ADKSpecial weather statement, Apr 22, 11:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1122 PM CDT MON APR 22 2013 KSZ082-230515- KINGMAN- 1122 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 1119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CUNNINGHAM...OR 11 MILES SOUTHEAST OF PRATT...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3747 9847 3768 9847 3773 9796 3740 9794 TIME...MOT...LOC 0422Z 268DEG 34KT 3758 9851 SMITH
Special weather statement, Apr 22, 11:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1143 PM CDT MON APR 22 2013 KSZ067-230545- RENO- 1143 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF STAFFORD...OR 26 MILES NORTHEAST OF PRATT...AND MOVING EAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3815 9791 3782 9782 3788 9848 3807 9848 TIME...MOT...LOC 0443Z 256DEG 39KT 3799 9844 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 44 min |
| Apr 22, 7:06 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Apr 22, 7:36 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Apr 22, 7:43 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| Apr 22, 7:45 PM CDT | Special Weather Statement | ICT | Kingman | 30 min |
| Apr 22, 8:00 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Apr 22, 8:15 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Apr 22, 8:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| Apr 22, 8:53 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 67 min |
| Apr 22, 9:06 PM CDT | Special Weather Statement | ICT | Wilson | 24 min |
| Apr 22, 10:18 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| Apr 22, 10:58 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | ICT | Kingman | 53 min |
| Apr 22, 11:43 PM CDT | Special Weather Statement | ICT | Reno | 62 min |
| Apr 23, 12:12 AM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Apr 23, 1:02 AM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 28 min |
| Apr 23, 1:05 AM CDT | Special Weather Statement | ICT | Kingman | 55 min |
| Apr 23, 1:33 AM CDT | Special Weather Statement | ICT | Harper | 27 min |
| Apr 23, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 23, 2:14 AM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Apr 23, 2:30 AM CDT | Special Weather Statement | ICT | Butler | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.